MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.0MM MULTI-FLUTE ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 2.0MM MULTI-FLUTE ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5820110020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that the bur broke at the neck during a lumbar fusion.It was further reported that the a piece of the bur had to be removed from the patient's bone.It was also reported that there was a 10 to 20 minute delay and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation results indicate that the most likely cause of breakage is metal contact along with lack of or insufficient irrigation during use.The quality investigation is complete.
 
Event or Problem Description

Brand Name
2.0MM MULTI-FLUTE ROUND
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8775389
Report Number0001811755-2019-02243
Device Sequence Number1978075
Product Code HBE
UDI-Device Identifier07613327294699
UDI-Public07613327294699
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Catalogue Number5820110020
Device Lot Number19093017/19094017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;